New one-dimensional model equations of magnetohydrodynamic turbulence

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

New one-dimensional model equations of magnetohydrodynamic turbulence depending on the position x and the time t are proposed considering the x component of the velocity u(x,t) and the y and z components of the magnetic field by(x,t) and bz(x,t). It is found that the model equations conserve the total energy and the quantity similar to the cross helicity, and that they have a similarity solution, u(x,t)∼x/t and by(x,t), bz(x,t)∼C/t in the inviscid limit. A shock type solution is obtained where both the velocity and the magnetic fields have a jump in a narrow viscous or diffusive region. Numerical simulations are also carried out and the results show that the k-2 energy spectrum develops both for the velocity and the magnetic fields.

Original languageEnglish
Pages (from-to)1010-1017
Number of pages8
JournalPhysics of Plasmas
Volume4
Issue number4
DOIs
Publication statusPublished - Apr 1997

ASJC Scopus subject areas

  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'New one-dimensional model equations of magnetohydrodynamic turbulence'. Together they form a unique fingerprint.

  • Cite this